Alert archive / Florida / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 121, NWS Miami, FL

August 14, 2008Palm Beach County, Florida

NWS Miami, FL issued this severe thunderstorm warning at Aug 14, 2008, 4:14 PM EDT for Palm Beach County, Florida. It was in force for 17 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 14, 2008, 4:14 PM EDT (20:14 UTC)
Expired
Aug 14, 2008, 4:31 PM EDT
In force
17 min
Issued by
NWS Miami, FL
Area
Storm-based polygon

County Palm Beach County, FL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 8.2 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2008-08-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1641 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2008-08-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1641 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
833 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
34 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KMFL 142014
SVRMFL
FLC099-142045-
/O.NEW.KMFL.SV.W.0121.080814T2014Z-080814T2045Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MIAMI FL
414 PM EDT THU AUG 14 2008

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHEASTERN PALM BEACH COUNTY IN SOUTH FLORIDA.

* UNTIL 445 PM EDT

* AT 412 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING PENNY SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM NORTH PALM BEACH TO 18 MILES
  WEST OF PALM BEACH...AND MOVING EAST AT 25 MPH.

* THE LINE OF STORMS WILL AFFECT...
  PALM BEACH...
  AND SURROUNDING COMMUNITIES.

SEVERE THUNDERSTORMS CAN ALSO PRODUCE TORNADOES WITH LITTLE OR NO
ADVANCE WARNING. PREPARE TO MOVE TO A PLACE OF SAFETY IN AN INTERIOR
ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS
SPOTTED.

REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI.

LAT...LON 2660 8004 2661 8005 2666 8005 2693 8007
      2693 8006 2690 8004 2681 8002 2678 8002
      2678 8005 2676 8003 2666 8002
TIME...MOT...LOC 2014Z 270DEG 24KT 2682 8000 2660 8029

$$

BAXTER
1 follow-up statement
000
WWUS52 KMFL 142031
SVSMFL

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
431 PM EDT THU AUG 14 2008

FLC099-142040-
/O.CAN.KMFL.SV.W.0121.000000T0000Z-080814T2045Z/
PALM BEACH FL-
430 PM EDT THU AUG 14 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PALM
BEACH COUNTY IS CANCELLED...

NATIONAL WEATHER SERVICE RADAR INDICATED THAT THE THUNDERSTORMS HAVE
MOVED OUT OF THE WARNED AREA AND INTO THE NEAR-SHORE WATERS OF PALM
BEACH COUNTY. THUS THE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
NORTHEASTERN PALM BEACH COUNTY.

LAT...LON 2660 8004 2661 8005 2666 8005 2693 8007
      2693 8006 2690 8004 2681 8002 2678 8002
      2678 8005 2676 8003 2666 8002
TIME...MOT...LOC 2030Z 270DEG 24KT 2682 7988 2660 8017

$$

BAXTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 14, 3:58 PM EDT, 16 minutes earlier.

Area forecast discussion, Aug 14, 3:58 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
358 PM EDT THU AUG 14 2008

.DISCUSSION...
SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO GRADUALLY INCREASE
ACROSS SOUTH FLORIDA THIS AFTERNOON...WITH RADAR APPEARANCE
IMPLYING THAT SEVERAL AXES OF LOW-LEVEL CONVERGENCE CURRENTLY
EXIST ACROSS THE REGION. THE COVERAGE OF AFTERNOON SHOWERS/STORMS
MAY BE FURTHER ENHANCED BY A WEAK MID-LEVEL VORT MAX POISED TO
MOVE ACROSS SOUTH FLORIDA LATER THIS AFTERNOON. STILL EXPECT THE
GREATEST COVERAGE OF CONVECTION TO OCCUR OVER THE NORTHERN HALF OF
THE FORECAST AREA THROUGH THIS EVENING...AS THIS LOCATION WILL
EXPERIENCE LESS LARGE SCALE SUBSIDENCE FROM UPPER-LEVEL RIDGE
CURRENTLY CENTERED EAST OF THE BAHAMAS. WILL CARRY LOCALLY HIGHER
POPS FOR LINGERING EVENING ACTIVITY ACROSS THE NORTHEAST QUADRANT
OF THE FORECAST AREA...BUT EXPECT GENERALLY DRY CONDITIONS
OVERNIGHT. SHORT TERM MODELS INDICATE THAT BOTH FRIDAY AND
SATURDAY MAY BE POTENTIALLY MORE ACTIVE IN TERMS OF SEA BREEZE
CONVECTION...ESPECIALLY ALONG THE ATLANTIC COAST. THIS SEEMS
REASONABLE...BASED ON FAVORABLE PLACEMENT OF WEAK LOW AND MID-
LEVEL RIDGE AXES ACROSS THE AREA AND POINT FORECAST SOUNDINGS
INDICATING LIGHTER FLOW THROUGH THE COLUMN. WILL FOLLOW TREND OF
SLIGHTLY HIGHER POPS...MAINLY FOR THE EASTERN HALF OF THE
PENINSULA ON BOTH FRIDAY AND SATURDAY AFTERNOONS...WITH ONLY
SLIGHT CHANCES OF LINGERING ACTIVITY DURING THE NOCTURNAL PERIODS.
REGARDING TEMPERATURES THROUGH THE SHORT TERM...MOS NUMBERS FROM
FWC/MAV/MET ALL APPEAR CLOSE...AND WILL GENERALLY STICK CLOSE TO A
PERSISTENCE FORECAST WITH HIGHS IN THE LOWER 90S...AND LOWS IN THE
MID/UPPER 70S.

IN THE EXTENDED FORECAST...THERE IS STILL MUCH UNCERTAINTY AT
LEAST IN THE SUNDAY-TUESDAY PERIOD...CONCERNING FUTURE TRACK OF
TROPICAL WAVE CURRENTLY LOCATED OVER THE NORTHERN LEEWARD ISLANDS.
THUS...UNTIL SOME OF THIS UNCERTAINTY IS RESOLVED...WILL MAKE NO
CHANGES TO THIS PORTION OF THE FORECAST...WITH AT LEAST A CHANCE
OF SHOWERS/THUNDERSTORMS CONTINUING THROUGH THE PERIOD. BY THE END
OF THE EXTENDED FORECAST PERIOD...IT APPEARS THAT THE LARGE
SUBTROPICAL UPPER-LEVEL RIDGE CURRENTLY LOCATED OVER THE CENTRAL
ATLANTIC WILL BEGIN EXPAND WESTWARD...AND MAY ENCOMPASS A LARGE
PORTION OF THE FLORIDA PENINSULA BY MID/LATE WEEK. BOTH THE GFS
AND LATEST RUN OF THE ECMWF ARE IN GENERAL AGREEMENT ON THIS
SCENARIO...AND WILL MAKE NO CHANGES TO THIS PORTION OF THE
FORECAST AS POPS/TEMPERATURES NEAR CLIMO SEEMS TO BE THE FORECAST
AT THIS TIME.

&&

.MARINE...
SOUTHWEST FLOW ON THE ORDER OF 5-10 KNOTS OR LESS WILL PERSIST
THROUGH THE DAY ON FRIDAY...BEFORE BECOMING GENERALLY LIGHT AND
VARIABLE ACROSS THE SOUTH FLORIDA COASTAL WATERS. PREVAILING SEAS
WILL GENERALLY RANGE FROM 1-3 FEET...WITH NO IMMINENT CONCERNS FOR
MARINERS.

&&

.FIRE WEATHER...
THERE ARE NO FIRE WEATHER CONCERNS THROUGHOUT THE FORECAST PERIOD...
WITH MINIMUM AFTERNOON RH VALUES EXPECTED TO REMAIN ABOVE CRITICAL
LEVELS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  77  93  77  92 / 20 40 30 50
FORT LAUDERDALE  80  93  80  92 / 10 30 20 50
MIAMI            79  92  79  91 / 10 30 20 50
NAPLES           78  90  77  89 / 10 20 10 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.

&&

LONG TERM...70/DD
SHORT TERM/AVIATION...18/GR
Hazardous weather outlook, Aug 14, 3:50 AM EDT, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
350 AM EDT THU AUG 14 2008

FLZ063-066>075-168-172>174-150200-
GLADES-HENDRY-INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-
INLAND COLLIER-INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-
METRO MIAMI DADE-MAINLAND MONROE-COASTAL PALM BEACH-
COASTAL BROWARD-COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE-
350 AM EDT THU AUG 14 2008

...A FEW STRONG STORMS POSSIBLE LAKE OKEECHOBEE REGION TO THE PALM BEACHES THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: SCATTERED THUNDERSTORMS ARE EXPECTED TO AFFECT
COLLIER, GLADES, HENDRY, AND PALM BEACH COUNTIES THIS AFTERNOON
WITH ONLY ISOLATED THUNDERSTORMS ELSEWHERE. LIGHTNING STRIKES AND
GUSTY WINDS WILL BE THE MAIN IMPACTS FROM THE STORMS.

WIND: THE LOW LEVEL WINDS WILL INCREASE ACROSS THE LAKE OKEECHOBEE
REGION INTO THE AFTERNOON HOURS. THIS COULD LEAD TO A FEW STORMS
CONTAINING WIND GUSTS OF 40 TO 50 MPH. SHOULD THE STORMS ORGANIZE
SUFFICIENTLY, THEY COULD MOVE ACROSS PALM BEACH COUNTY AND INTO
THE ADJACENT ATLANTIC WATERS WITH A CONTINUED GUSTY WIND
POTENTIAL. MARINERS SHOULD BE ALERT FOR SCATTERED FAST MOVING
SHOWERS AND STORMS CAPABLE OF PRODUCING GUSTY WINDS OF 35 TO 45
KNOTS, MAINLY ACROSS LAKE OKEECHOBEE AND THE ATLANTIC WATERS OFF
THE PALM BEACH COAST.

RIP CURRENTS: SOUTHWEST WINDS NEAR 10 KNOTS WILL RESULT IN A
SLIGHT RISK OF RIP CURRENTS AT THE COLLIER COUNTY BEACHES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP EACH DAY WITH
LIGHTNING STRIKES BEING THE PRIMARY RISK FROM THE STORMS.

MORE UNSETTLED WEATHER CONDITIONS ARE POSSIBLE EARLY NEXT WEEK,
DEPENDENT ON THE FUTURE TRACK AND INTENSITY OF AN AREA OF
LOW PRESSURE NOW LOCATED JUST EAST OF THE NORTHERN LEEWARD
ISLANDS. RESIDENTS AND VISITORS SHOULD MONITOR THE LATEST
UPDATES OVER THE NEXT FEW DAYS ON THIS POTENTIALLY DEVELOPING
TROPICAL SYSTEM.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

DG

In the hours before

Special weather statement, Aug 14, 2:59 PM EDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
259 PM EDT THU AUG 14 2008

FLZ067-068-071-072-141945-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
INLAND BROWARD COUNTY FL-METRO BROWARD COUNTY FL-
259 PM EDT THU AUG 14 2008

...STRONG THUNDERSTORM MOVING ACROSS SOUTHERN PALM BEACH COUNTY...

AT 253 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTHWEST OF CORAL SPRINGS...MOVING EAST
AT 15 MPH.

THIS STORM WILL AFFECT...

CORAL SPRINGS...
PARKLAND...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2655 8017 2627 8017 2627 8046 2643 8047
TIME...MOT...LOC 1859Z 253DEG 13KT 2637 8042

BAXTER
Special weather statement, Aug 14, 3:10 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
310 PM EDT THU AUG 14 2008

FLZ063-141945-
GLADES FL-
310 PM EDT THU AUG 14 2008

...STRONG THUNDERSTORM MOVING ACROSS NORTHEAST GLADES COUNTY...

AT 305 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF BUCKHEAD RIDGE...MOVING EAST
AT 20 MPH.

THIS STORM WILL AFFECT...

BUCKHEAD RIDGE...

AND SURROUNDING COMMUNITIES.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2720 8092 2716 8087 2714 8087 2711 8090
      2711 8091 2710 8091 2708 8103 2722 8106
      2722 8095
TIME...MOT...LOC 1910Z 257DEG 18KT 2718 8094

BAXTER
Special weather statement, Aug 14, 3:23 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
323 PM EDT THU AUG 14 2008

FLZ067-068-071-072-168-172-142030-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-INLAND BROWARD COUNTY FL-
METRO BROWARD COUNTY FL-COASTAL BROWARD COUNTY FL-
323 PM EDT THU AUG 14 2008

...STRONG THUNDERSTORMS MOVING ACROSS SOUTHEAST PALM BEACH AND
NORTHEAST BROWARD COUNTIES...

AT 321 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES WEST OF
LOXAHATCHEE NATIONAL WILDLIFE REFUGE TO 7 MILES NORTHWEST OF PARKLAND
TO 8 MILES NORTH OF INTERSECTION I-75 AND U.S. 27...MOVING EAST AT 11
MPH.

THESE STORMS WILL AFFECT...

LOXAHATCHEE NATIONAL WILDLIFE REFUGE...
CORAL SPRINGS...
BOCA RATON EQUESTRIAN CENTER...
SANDALFOOT COVE...
ABERDEEN...
MARGATE...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THESE STORMS ARE DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ON THE ALERT
FOR ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2640 8007 2639 8006 2639 8007 2620 8010
      2621 8050 2638 8043 2657 8042 2657 8005
TIME...MOT...LOC 1923Z 270DEG 9KT 2647 8033 2638 8033
          2626 8040

BAXTER
Special weather statement, Aug 14, 3:30 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
330 PM EDT THU AUG 14 2008

FLZ074-172-173-142030-
METROPOLITAN MIAMI DADE FL-COASTAL BROWARD COUNTY FL-COASTAL MIAMI-
DADE COUNTY FL-
330 PM EDT THU AUG 14 2008

...STRONG THUNDERSTORMS MOVING ACROSS NORTHEAST MIAMI-DADE COUNTY...

AT 326 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM FROM AVENTURA TO CUTLER BAY
...MOVING EAST AT 8 MPH.

THE PRIMARY IMPACTS WILL BE FREQUENT TO EXCESSIVE LIGHTNING AND GUSTY
WINDS OF 45 TO 55 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND
BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. LIGHTNING IS THE
NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES AND OPEN SHELTERS
OFFER NO PROTECTION. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM
PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

LAT...LON 2589 8013 2590 8013 2590 8014 2587 8016
      2584 8013 2585 8017 2581 8014 2583 8014
      2583 8015 2579 8018 2576 8018 2580 8014
      2567 8015 2569 8019 2573 8016 2573 8022
      2563 8027 2560 8036 2589 8032 2600 8012
TIME...MOT...LOC 1930Z 265DEG 7KT 2575 8019

GR
Local storm report, Aug 14, 3:49 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
349 PM EDT THU AUG 14 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0227 PM     TSTM WND GST     2 ESE HIALEAH           25.85N 80.26W
08/14/2008  M55.00 MPH       MIAMI-DADE         FL   MESONET

            AT MADISON MIDDLE SCHOOL.

0255 PM     TSTM WND GST     2 N DOWNTOWN MIAMI      25.80N 80.20W
08/14/2008  M52.00 MPH       MIAMI-DADE         FL   MESONET

            AT JOSE DE DIEGO MIDDLE SCHOOL IN WYNWOOD.

0315 PM     MARINE TSTM WIND VIRGINIA KEY            25.75N 80.16W
08/14/2008  M46.00 MPH       MIAMI-DADE         FL   OTHER FEDERAL

            RECORDED AT ATLANTIC OCEANIC AND METEOROLOGICAL
            LABORATORY ON VIRGINIA KEY.

&&

MOLLEDA
Special weather statement, Aug 14, 3:50 PM EDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
350 PM EDT THU AUG 14 2008

FLZ067-068-168-142045-
INLAND PALM BEACH COUNTY FL-METRO PALM BEACH COUNTY FL-
COASTAL PALM BEACH COUNTY FL-
350 PM EDT THU AUG 14 2008

...STRONG THUNDERSTORM MOVING ACROSS CENTRAL PALM BEACH COUNTY...

AT 347 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR WELLINGTON...MOVING EAST AT 8 MPH.

THIS STORM WILL AFFECT...

WELLINGTON...
ROYAL PALM BEACH...

AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED
HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF THESE ARE POSSIBLE.
LIGHTNING IS THE NUMBER ONE WEATHER RELATED KILLER IN FLORIDA. TREES
AND OPEN SHELTERS OFFER NO PROTECTION. WIND GUSTS OF UP TO 50 MPH CAN
DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE STORM PASSES.

ALSO...THIS STORM IS DEVELOPING IN AN ENVIRONMENT FAVORABLE FOR
TORNADOES.

RESIDENTS NEAR THE PATH OF THIS STORM SHOULD REMAIN ON THE ALERT FOR
ADDITIONAL STATEMENTS AND POSSIBLE WARNINGS.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2680 8009 2658 8011 2660 8034 2677 8034
TIME...MOT...LOC 1950Z 270DEG 7KT 2668 8029

BAXTER

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 14, 2:38 PM EDTTornado WarningMFLMiami-Dade52 min
Aug 14, 2:45 PM EDTSpecial Marine WarningMFL60 min
Aug 14, 2:59 PM EDTSpecial Weather StatementMFLBroward46 min
Aug 14, 3:10 PM EDTSpecial Weather StatementMFLOkeechobee35 min
Aug 14, 3:12 PM EDTSpecial Marine WarningMFL17 min
Aug 14, 3:23 PM EDTSpecial Weather StatementMFLBroward67 min
Aug 14, 3:26 PM EDTSpecial Marine WarningMFL71 min
Aug 14, 3:30 PM EDTSpecial Weather StatementMFLMiami-Dade60 min
Aug 14, 3:43 PM EDTSpecial Marine WarningMFL62 min
Aug 14, 3:50 PM EDTSpecial Weather StatementMFLPalm Beach55 min
Aug 14, 4:12 PM EDTSpecial Marine WarningMFL50 min
Aug 14, 4:22 PM EDTSpecial Weather StatementMFLBroward53 min
Aug 14, 5:16 PM EDTSpecial Weather StatementMFLMiami-Dade59 min
Aug 14, 5:34 PM EDTSpecial Weather StatementMFLBroward56 min
Aug 14, 5:50 PM EDTSpecial Marine WarningMFL55 min
Aug 14, 7:14 PM EDTSpecial Weather StatementMFLBroward61 min
Aug 14, 7:22 PM EDTSpecial Marine WarningMFL53 min
Aug 14, 7:50 PM EDTSpecial Weather StatementMFLPalm Beach40 min

Nearby

Severe Thunderstorm Warnings in Florida, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.